Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jun 15, 2021, 2:52 AM PDT for Boundary County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 2:52 AM PDT (09:52 UTC)
- Expired
- Jun 15, 2021, 3:30 AM PDT
- In force
- 38 min
- Issued by
- NWS Spokane, WA
County Boundary County, ID
The radar
The Spokane radar (KOTX), 136 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
414
WWUS86 KOTX 150952
SPSOTX
Special Weather Statement
National Weather Service Spokane WA
252 AM PDT Tue Jun 15 2021
IDZ001-WAZ037-151030-
Northern Panhandle ID-Northeast Mountains WA-
252 AM PDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER...
NORTHWESTERN BOUNDARY AND EAST CENTRAL PEND OREILLE COUNTIES UNTIL
330 AM PDT...
At 251 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 29 miles west of Bonners Ferry, moving north at 60 mph.
Heavy rain and hail up to penny size can be expected with this storm.
Locations impacted include...
Nordman and Beaver Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4860 11687 4866 11713 4900 11697 4900 11694
4899 11661
TIME...MOT...LOC 0951Z 200DEG 53KT 4871 11696
$$
JWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:25 AM PDT, 27 minutes earlier.
Area forecast discussion, Jun 15, 2:25 AM PDT, 27 minutes before
Area Forecast Discussion National Weather Service Spokane WA 225 AM PDT Tue Jun 15 2021 .SYNOPSIS... Today will be cooler and locally breezy with a chance of showers and thunderstorms. Precipitation will move out of the Inland Northwest Tuesday night with dry weather returning to the region on Wednesday. Warmer than average temperatures are expected to arrive Thursday and persist for several days. Highs in the mid 80s to low 90s will common by the weekend and possibly into early next week. && .DISCUSSION... Today and tonight: Strong lift combined with elevated instability with a passing mid level wave has led to a rapid expansion of showers and thunderstorms early this morning over Eastern WA into the Idaho Panhandle. Models show the bulk of this activity to be focused over the eastern third of WA into the Idaho Panhandle through mid-morning which matches well with radar trends. Elevated CAPE as high as 1000-1500 J/KG has led to a few marginally severe storms overnight over SE WA with the axis of greatest instability expected to continue to shift east through the early morning hours. Thunderstorms have had a history of producing heavy rain overnight, with a few 0.50" hail reports as well. Once thunderstorms move out this morning, attention shifts to another wave off the Oregon coast which will swing across the region this afternoon for another round of showers and isolated thunderstorms. These showers will decrease this evening as drier air moves in. Lingering boundary layer moisture and clearing skies may allow patchy fog to form overnight for the northern valleys into the Idaho Panhandle. JW Wednesday: The trough responsible for our cooler and showery weather Tuesday will depart Wednesday morning. Areas of valley fog will be a good bet Wednesday morning in our fog prone valleys of northeast Washington and north Idaho following a showery Tuesday and Tuesday evening. Afternoon temperatures will rebound into the 70s Wednesday afternoon with a handful of highs near 80 in warm spots like Lewiston, Moses Lake, and Wenatchee. These readings will be pretty close to average for mid June. Thursday through Monday: The hot air mass over the Desert Southwest, the Great Basin, and much of California will expand northward late in the week and persist into next week. At this time, it does not look like record breaking heat will develop across eastern Washington or north Idaho, but our region will experience several days of above average temperatures beginning Thursday and persisting into next week. Friday through Saturday, highs in the upper 80s to lower 90s will be common. MOS guidance from the GFS and ECMWF as well as the temperature output from the NBM suggest Monday and Tuesday will have a good chance of being even warmer with most of eastern and central Washington well into the 90s. /GKoch && .AVIATION... 06Z TAFS: Thunderstorms will impact much of the area tonight. The exception this will be the Cascades where the thunderstorms appear to be over for the night. Heavy rain will be the main impact from these storms, along with the potential for gusty winds. There should be enough rain-cooling over extreme eastern WA and the Panhandle that MVFR cigs are expected for Tuesday morning along with mountain obscuration. This won't last long as conditions will improve by late morning. Another round of showers and thunderstorms are possible Tuesday afternoon and early evening. RJ && .PRELIMINARY POINT TEMPS/POPS... Spokane 67 44 73 47 82 50 / 80 30 0 0 0 0 Coeur d'Alene 65 46 71 47 79 50 / 90 40 0 0 0 0 Pullman 64 43 70 45 79 48 / 80 20 0 0 0 0 Lewiston 72 51 80 53 87 56 / 70 40 0 0 0 0 Colville 72 43 76 43 84 48 / 90 20 0 0 0 0 Sandpoint 66 46 72 45 77 48 / 90 40 0 0 0 0 Kellogg 63 48 69 49 76 52 / 80 50 0 0 0 0 Moses Lake 75 47 80 50 88 53 / 20 10 0 0 0 0 Wenatchee 73 51 79 53 87 58 / 10 10 0 0 0 0 Omak 75 48 79 49 87 54 / 20 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 14, 4:36 AM PDT, 22 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 436 AM PDT Mon Jun 14 2021 IDZ001>004-026-027-WAZ031>038-041>044-151200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 436 AM PDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected over Eastern Washington and North Idaho Monday night. Some storms may become strong producing frequent lightning, gusty winds, brief heavy rain, and possible hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A chance of thunderstorms will to linger into Tuesday over most of Eastern Washington and North Idaho.
In the hours before
Special weather statement, Jun 15, 12:43 AM PDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Spokane WA
1243 AM PDT Tue Jun 15 2021
WAZ031>033-150815-
Northeast Blue Mountains WA-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
1243 AM PDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARFIELD AND CENTRAL
WHITMAN COUNTIES UNTIL 115 AM PDT...
At 1242 AM PDT, Doppler radar was tracking a strong thunderstorm near
Pomeroy, moving north at 60 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pomeroy, Endicott, Dusty, Dodge, Diamond, Almota and Mayview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4642 11772 4644 11772 4644 11774 4647 11774
4647 11785 4652 11786 4703 11775 4687 11719
4640 11764
TIME...MOT...LOC 0742Z 199DEG 52KT 4652 11772
GKOCHSpecial weather statement, Jun 15, 2:52 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
252 AM PDT Tue Jun 15 2021
IDZ001-WAZ037-151030-
Northern Panhandle ID-Northeast Mountains WA-
252 AM PDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER...
NORTHWESTERN BOUNDARY AND EAST CENTRAL PEND OREILLE COUNTIES UNTIL
330 AM PDT...
At 251 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 29 miles west of Bonners Ferry, moving north at 60 mph.
Heavy rain and hail up to penny size can be expected with this storm.
Locations impacted include...
Nordman and Beaver Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4860 11687 4866 11713 4900 11697 4900 11694
4899 11661
TIME...MOT...LOC 0951Z 200DEG 53KT 4871 11696
JWThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:43 AM PDT | Special Weather Statement | OTX | Whitman | 32 min |
| Jun 15, 12:43 AM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Stevens | 47 min |
| Jun 15, 3:00 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane | 30 min |
| Jun 15, 3:29 AM PDT | Special Weather Statement | OTX | Whitman | 46 min |
| Jun 15, 2:10 PM PDT | Special Weather Statement | OTX | Spokane | 50 min |
| Jun 15, 3:11 PM PDT | Special Weather Statement | OTX | Spokane | 49 min |
| Jun 15, 5:23 AM PDT | Special Weather Statement | OTX | Benewah | 52 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.